MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400504S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 5mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured within its nominal pressure at 4 atmospheres (atm).As a result, the 5mm x 4cm 80cm powerflex pro pta balloon catheter was replaced with an unknown 5mm x 4cm balloon catheter which was used without issue.This was followed by the implantation of an unknown stent to complete the procedure.There was no reported injury to the patient.This was during an interventional procedure to treat a lesion in the iliac artery in which an ipsilateral retrograde approach was used.A non-cordis guidewire was used during this procedure and was able to cross the lesion.Additional information as requested but was not provided.The device has now been returned.
 
Additional Manufacturer Narrative
Complaint conclusion: the balloon of a 5mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured within its nominal pressure at four atmospheres (4atm).As a result, the 5mm x 4cm 80cm powerflex pro pta balloon catheter was replaced with an unknown 5mm x 4cm balloon catheter which was used without issue.This was followed by the implantation of an unknown stent to complete the procedure.There was no reported injury to the patient.This was during an interventional procedure to treat a lesion in the iliac artery in which an ipsilateral retrograde approach was used.A non-cordis guidewire was used during this procedure and was able to cross the lesion.Additional information as requested but was not provided.A non-sterile powerflex pro 5mm x 4cm 80cm unit was received for analysis inside a plastic bag.Per visual analysis, neither burst, nor rupture or any damage that could cause the reported failure could be observed.Per functional analysis a lab sample inflator/ deflator device partially filled with water was attached to the inflation lumen of the unit and positive pressure was applied.The balloon was instantly inflated.Next, negative pressure was also applied, and the powerflex was immediately deflated as expected.No anomalies were found.A product history record (phr) review of lot 82222584 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined during analysis.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 5MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14888180
Report Number9616099-2022-05773
Device Sequence Number17403310
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public(01)20705032059326(17)240430(10)82222584
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number4400504S
Device Catalogue Number4400504S
Device Lot Number82222584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Initial Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (RADIFOCUS); UNK BALLOON CATHETER; UNK STENT
Patient SexUnknown